Funnel Cloud, Marion
- When
- July 9, 3:40 PM EST
- Where
- Marion County, 1.83 mi NW of Kendrick
- Reported by
- Public
- Coordinates
- 29.270, -82.190
Two funnel clouds were sighted near Highway 326 and Interstate 75.
Diurnal convection was triggered by an unstable airmass, the sea breezes and outflow boundaries. A few strong to severe storms developed during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Diurnal convection was triggered by an unstable airmass, the sea breezes and outflow boundaries. A few strong to severe storms developed during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 1:23 PM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT MON JUL 9 2012 .SHORT TERM... FEWER CUMULUS ON VISIBLE SATELLITE SHOWS THE LOCATION OF THE RIDGE AXIS OVER N FL FROM GAINESVILLE TO ST. AUGUSTINE. WATER VAPOR SHOWS A VORT MAX HAS MOVED ONSHORE NEAR CAPE CANAVERAL AND ENHANCING CONVECTION AS IT MOVES NORTHWESTWARD. STORMS ARE BEGINNING ALONG THE SEA BREEZE IN FLAGLER COUNTY AND ALSO SOUTHERN MARION. HAVE ADJUSTED POPS TO 30-40% EXTREME SOUTH PORTION AND ONLY A SLGT CHANCE POSSIBLE ALONG THE SEA BREEZE AND ST JOHNS RIVER NWD INTO JAX. AN UNSETTLED PATTERN WILL GRADUALLY FORM TUE/WED AS DEEP SLY FLOW BRINGS A SURGE OF MOISTURE AND A SERIES OF VORT MAXES ROTATE NORTHWARD AROUND THE RIDGE OVER THE WRN ATLANTIC. DEEP TROUGHINESS INTENSIFIES OVER THE SOUTHEAST U.S. BUT REMAINS JUST NORTH OF THE FORECAST AREA. EXPECT SCATTERED STORMS OVER THE INTERIOR FL PENINSULA TUESDAY AND CONTINUE ISOLATED ACTIVITY ACROSS SE GA. BY WEDNESDAY...SCATTERED SHOWERS/STORMS SPREAD OVER THE ENTIRE AREA AND MAY INCREASE POPS TO LIKELY WITH SUBSEQUENT FORECASTS. HOT AND HUMID CONDS PERSIST AND MAX TEMPS WILL BE IN MID 90S TUESDAY...THEN WITH MORE CLOUDS AND AFTN STORMS...TEMPS ARE FORECAST TO BE MORE SEASONABLE WEDNESDAY. .LONG TERM /THURSDAY THROUGH MONDAY/... MID/UPPER TROUGH DIGS SOUTHWARD FROM THE GREAT LAKES TO THE GULF COAST WHILE THE DRIFTS INTO THE ATLANTIC. DEEP SLY FLOW WILL KEEP PRECIPITABLE WATER NEAR 2 INCHES AND SCATTERED TO POSSIBLY NUMEROUS SHOWERS/STORMS ACROSS THE REGION THURS/FRI. OVER THE WEEKEND...THE RIDGE IS PROGGED TO BUILD WESTWARD FROM THE CAROLINAS TO THE LOWER MISSISSIPPI VALLEY. LOCALLY WINDS WILL SHIFT FROM SOUTH AND SW TO SOUTHEAST...AND WITH AN ONSHORE FLOW MORNING SHOWERS ARE POSSIBLE AND STORMS DEVELOPING ON THE SEA BREEZE FRONT WILL PUSH INLAND. TEMPERATURES WILL HOVER NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...VFR CONDITIONS EXPECTED...ISOLATED LATE DAY TSRA POSSIBLE...BUT FELT CHANCES TOO LOW GIVEN CURRENT WEAK SUBSIDENCE OVER AREA TO INCLUDE VCTS IN TAFS. && .MARINE...WEAK SURFACE TROUGHING WILL CONTINUE JUST NORTH OF THE REGION THROUGH MID WEEK...WITH A FAIRLY PERSISTENT SOUTH AND SOUTHWEST FLOW CONTINUING...BECOMING MORE SOUTHEASTERLY LATE IN THE WEEK. MAY SEE WINDS SURGE INTO 15-20KT RANGE OFFSHORE COMPONENT TONIGHT BASED ON LATEST MODEL GUIDANCE...SO WILL HAVE SMALL CRAFT EXERCISE CAUTION THERE. SIMILAR SURGES POSSIBLE IN LATER PERIODS...BUT FOR NOW HAVE 15KT WINDS OFFSHORE COMPONENT...10-15KT WINDS NEARSHORE COMPONENT. EXPECT SEAS GENERALLY IN 2-4 FT RANGE NEXT FEW DAYS. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 96 73 95 / 10 20 20 40 SSI 78 92 78 90 / 10 20 20 30 JAX 73 94 73 92 / 20 30 30 30 SGJ 75 90 75 89 / 20 20 20 30 GNV 72 93 71 93 / 20 40 40 50 OCF 72 94 72 92 / 30 40 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/WOLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT MON JUL 9 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-101000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 238 PM EDT MON JUL 9 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...RIVER FLOOD WARNINGS CONTINUE FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE ISOLATED ACROSS SOUTHEAST GEORGIA AND MUCH OF NORTHEAST FLORIDA. SCATTERED THUNDERSTORMS WILL OCCUR SOUTH OF SAINT AUGUSTINE TO PALATKA. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE SLOW AND ERRATIC WITH A DRIFT TOWARDS THE NORTHEAST. MINOR FLOODING CONTINUES ALONG STRETCHES OF THE SUWANNEE...ST. MARYS AND SANTA FE RIVER BASINS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO LOCALLY NUMEROUS THUNDERSTORM ACTIVITY WILL BE POSSIBLE THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SLOW STORM MOTION TOWARDS THE NORTH WILL LEAD TO LOCALLY HEAVY RAINFALL POTENTIAL AND A FEW STRONG STORMS CAN BE EXPECTED DAILY WITH GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH/MKT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT MON JUL 9 2012
FLZ040-092100-
MARION-
415 PM EDT MON JUL 9 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 PM EDT...
AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF OCALA AIRPORT...OR 4
MILES WEST OF OCALA...MOVING NORTHWEST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...
SANTOS...OCALA AIRPORT...OCALA...BELLEVIEW...ANTHONY...REDDICK AND
LOWELL THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2924 8241 2931 8241 2941 8218 2906 8192
2896 8213
TIME...MOT...LOC 2015Z 128DEG 5KT 2920 8220
SHULERThe Jacksonville radar (KJAX), 143 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 funnel cloud. Local standard time, as filed.
Two funnel clouds were sighted near Highway 326 and Interstate 75.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398841.